MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-CALIF AXS VECTA 071 CATH 115CM - US; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-CALIF AXS VECTA 071 CATH 115CM - US; CATHETER, THROMBUS RETRIEVER
Catalog Number INC-11129-115
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during ischemic stroke procedure the subject catheter fractured.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Based on the results of the device history record (dhr) review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.During visual inspection the catheter was returned with a non-stryker device.The catheter shaft was seen to be broken at 16 cm from the catheter tip.The catheter shaft was seen to be stretched/damaged.The inner coil wind was seen to be exposed through the break in the shaft.The catheter shaft was seen to be kinked 7, 9, and 18 cm from the tip and 12 cm from the catheter hub.The catheter tip was seen to be flat/crushed.The hub was intact.Functional inspection was not required, as the break was confirmed during analysis.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event ¿catheter shaft broken/fractured during use¿ was confirmed during analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The device was returned for analysis and the subject catheter was returned with a non-stryker device, the catheter shaft was seen to broken, the catheter shaft was seen to be stretched/damaged.The inner coil wind was exposed through the break in the shaft.The catheter shaft was seen to be kinked/bent.The catheter tip was seen to be flat/crushed.The hub was intact.Therefore the reported event can be confirmed.The device was sent for scanning electron microscope (sem) imaging for further evaluation.Sem images show evidence of bending and tensile stresses acting on the sample as seen by the presence of ovalization and folds on both fracture surfaces, and circumferential tearing on the outer surface of the distal end of the fractured sample.The reported event ¿catheter shaft broken/fractured during use¿ as well as the analyzed events: ¿catheter shaft kinked/bent¿ , ¿catheter shaft broken/fractured during use¿, ¿catheter shaft stretched¿, ¿catheter tip flat/crushed¿ will be assigned procedural factors as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.
 
Event or Problem Description

Brand Name
AXS VECTA 071 CATH 115CM - US
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-CALIF
47900 bayside parkway
fremont CA 94538
Manufacturer (Section G)
STRYKER NEUROVASCULAR-CALIF
47900 bayside parkway
fremont CA 94538
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key18344053
Report Number3008853977-2023-00053
Device Sequence Number17525687
Product Code NRY
UDI-Device Identifier07613327459234
UDI-Public07613327459234
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K172167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue NumberINC-11129-115
Device Lot Number20221-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/27/2023
Supplement Date Received by Manufacturer02/15/2024
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date02/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WALRUS BALLOON GUIDE CATHETER (Q'APEL MEDICAL).
Patient Age73 YR
Patient SexMale